Jump to content
Maybe

Hypnic / hypnagogic jerks when falling asleep

Recommended Posts

Iman

Hypnic jerks right before drifting off to sleep

 

Hello all

 

I'm a WD survivor. I've been on Nortriptyline for 3 years now for what was initially diagnosed as vestibular dysfunction of my inner ear. I now know that at the time of perscription, there were much better and safer alternatives to the Nori poison such as Betaserc and Betahistine. After experiencing horrible side effects from the 10 mg dose, my doc mistook my sypmtoms for depression and as you can imagine upped my dose to 25, 50, 75 and finally 100. It wasn't until 2 years ago (a year past from my first use of Nori) that I realized through gathering info from other sufferers' experiences that I never had depression from the first place and what I was experiencing was a horrid myriad of withdrawal symptoms. I felt terribly sorry for myself having to go through hell to make up for the wrong diagnosis of my perscriber and his total disregard to and possibly ignorance of the nasty world of withdrawal. I began my tapering path from the moment I figured out what the whole story was about. After 2 years I'm now down to 22 mg which of course have been on this amount for the past 4 months with no progress made due to my infection to the confounded Covid 19 and a whole tough time I had on that battlefield of fighting it. After I recoverd from Covid 19 fully almost 45 days ago, I began to experience sudden jolts right before I'm about to step into the dream land. I had the experience of Hypnic jerks before as a part of WD symtoms but they would happen in the middle of my sleep time, I actually had no experience of not being able to fall asleep due to the invulantary movements of body (mainly hands, feet and shoulders), besides the condition I am in grips with shows no sign of abating and is not happening as a WD symptom as I haven't been cutting down on my dose for the past 4 months. It's quite disturbing and is causing a great deal of sleep deprivation for me and has deterred me from continuing my taper. Is this something I have to bear with for a long time or is a temporary thing like WD symptoms? I truly appreciate the much needed help and advice on this.

 

Edited by ChessieCat
added topic title

Share this post


Link to post
Share on other sites
Iowan

It took me forever to find the technical definition of what I suffer from time to time. Yes! Hypnic (Hypnagogic) / Myoclonic jerks as I drift off to sleep. Thank God, I'm NOT CRAZY!!! After a 2 year taper off of 2 decades of Lexapro addiction, I'm 3 weeks free and clear. Unfortunately, my really bad waves have always involved these Myoclonic jerks that drive me absolutely bonkers. Last night is a good example. I'm under a ton of emotional stress and suffering a bad wave. I went to sleep quickly but woke with a jolt a touch past midnight. I suffered probably ~100 of these jerks, and wasn't ever able to fall back asleep again.

 

Do they stop completely in time after completely withdrawaling? Is there anything I can do to get rid of them? As it stands now, I only get them in bad waves, but they are brutal.

 

My neck and back are loaded with a ton of tension and my calves are achey for the first time in my life currently. Both also Lexapro withdrawal symptoms. Lovely. Thanks in advance, Iowan


1999: Paxil ?? mgai (Paroxetine Hydrochloride) - stopped cold turkey
2001-03: Celexa ?? mgai (Citalopram Hydrobromide) - switched to Lexapro
2003-August 2015: Lexapro 20 mgai (Escitalopram Oxalate) - rapid 5 mgai increment taper down to 0 mgai
December 2015 - January 2016: Short hospital stay for unknown acute AD WD due to rapid taper
January 2016-February 21, 2016: Prozac ?? mgai (Fluoxetine Hcl) and Wellbutrin ?? mgai (Bupropion Hcl) - switched to Lexapro
February 21, 2016-July 22, 2018: Lexapro 10 mgai  - rapid 5 mgai increment taper down to 5 mgai
July 22, 2018-March 17, 2019: Lexapro 5 mgai - endured horrible waves due to rapid taper
March 17, 2019-April 7, 2019: Lexapro 3.226 mgai - endured horrible wave due to rapid taper
April 7, 2019-April 28, 2019: Lexapro 3.548 mgai - updosed to level out
April 28, 2019: Implemented Brass Monkey Slide taper method (2.5% weekly reduction) - IT’S WORKING!!!
September 2, 2020: Lexapro 0.000 mgai / 0 mgpw / 100% Taper COMPLETE!

Share this post


Link to post
Share on other sites
ChessieCat

  

On 7/10/2011 at 5:04 PM, Maybe said:

Playing very soft music while you're sleeping may calm the hypnic jerks, see


Music for self-care: Calms hyperalertness, anxiety, aids relaxation and sleep

 


Being very patient.  I'll get there - slowly.  ETA mid 2021

ADs:  25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft/sertraline; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (mild Serotonin Toxicity)

Began tapering Oct 2015  Current from 12 Sept 2020:  Pristiq 0.625 mg (compounded)

My tapering program

My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy